TEVA side effect - severe urticaria?

Hi all, it's been some time.......

I'd been quite happy on my thyroxine until last week when I went to the Chemist and picked up my script to find I had been dispensed TEVA. I know it works for lots of people and we are all different. But - not for me.

I had been taking it for 6 days and on the 7th day I work up with the start of hives. It is now all over my body, particularly legs, arms and face. I went to the Chemist and they have placed an alert on my record along with dispensing my usual brand MP, anti histamine tablets and cream for the itching. It got worse and yesterday I went to see my GP who gave me two different types of anti histamine. I'm not sure how long this will take to clear.....

Does anyone have an idea of how long the TEVA will take to leave my system?

Has anyone else had a severe reaction of this type to TEVA?

Thank you

8 Replies

oldestnewest
  • LKA-dot,

    Several members have reported adverse effects when they were switched to Teva. Not everyone has had the same adverse effects. Most of the Teva will be out of your system 2 weeks after last dose but there will be traces of it in your system up to 8 weeks. Hopefully the antihistamines will kick in in the next day or two.

    Please make a yellow card report via yellowcard.mhra.gov.uk/

  • Hi Clutter,

    I have yellow carded it myself on the website and asked the Pharmacist to do the same. Two bites of the cherry?

    My GP didn't think it could be the TEVA because the reaction was not more of less instant! What are they like..........

    Good to hear from you.

    Best wishes

    Karin x

  • Does it contain silicon dioxide? I took a Teva brand for something else and it provoked a reaction.

  • Hi,

    No, not in ingredients listed on PIL. There is however, E421- Mannitol which is making me wonder...........:-)

    Thx Karin

  • Hi LKA-dot

    I recently had a terrible time on teva levo. Initially bad anxiety within the first week and by the third week i had agonising joint pain and extreme fatigue to the point that I ended up bed ridden for a couple of days. I wish it had occurred to me earlier that it was the teva.

    Its now been 3 & 1/2 weeks since I stopped taking it and still not feeling 100%. One of my stranger symptoms was illuminous yellow pee. Which hasn't completely cleared up yet. Sometimes normal, sometimes still very bright yellow. Hopefully be rid of it soon.

    Hope you feel better soon 👍

  • Hi Kitti1

    I have joint pain too, though it is mainly superficial now. Maybe I was lucky with stopping after 7 days...... though like you, I still have to wait for it to wash out the system. We are so vulnerable to the promises of big pharma.

    Wish you well soon........

    Karin

  • Thankfully I felt a lot better within a few days. I thin its just a bit of fatigue I'm left with now. Apart from the glow in the dark pee ! Beginning to get a little concerned about that. May go to the docs if it persists, see if they know anything ?

    I so know what you mean about Big Pharma, it is so worrying. Combined with the ignorance of pharmacists. Who should know better than to change your brand without speaking to you first. I guess its all about money. I'm sure Teva is a lot cheaper than other brands after their last formulation was removed from the market because it was unstable / poor shelf life ( I think ? ).

    Ive printed off this document and taken it to my chemist and asked them to pin it up !

    I cant get it to do a link, I think its because its a pdf ?

    If you type in the search bar - endocrine society bioequivalence of sodium levothyroxine, it should be top of the list.

    Best regards Catherine

  • Hi, Teva made me feel nausea for weeks, until I realised it was Teva after I stopped it the nausea stopped too.

You may also like...